Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Anxiety Disorder or Post Acute Withdrawal?! Anti Depressants, Xanax?! Help!

I am 90 days free of Oxycodone today :) I experienced a hellacious detox stopping 3-4 oxys per day (5/325s) after a year and half in pain management; I went stone cold turkey.

I have NO history of anxiety, panic, depression or ANY mood or mental disorders. But I am now crippled with anxiety and when it hits depression as well. I am suffering from severe insomnia and very physically painful symptoms of both panic attacks and nearly 24-7 anxiety. I have tried therapy, admitted myself to a psyc ward where they tried me on Zoloft which gave me horrid side effects and I've been being seen by an osteopathic Dr and we've tried MANY supplements. I have had genetic marker tests done and extensive labs. My vitamins and hormone levels are all normal.

Is this PAWS? These symptoms have wrecked havoc on me since detox 90 days ago but they were tolerable until about 40 days in. Since day 40 they've been debilitating though now I get "breaks." I have say 4 days where I can suffer through  and get windows of normalcy but then like clockwork for  two days I'm crippled with it again.  My appetite is bad and in two months I've lost 32 pounds. I feel like I'm in hell.

Has anyone had a state of protracted withdrawal like this?! I can literally feel the imbalance in my brain and yet doctors tell me it's an anxiety disorder which has just come on! I've never, ever had issues with mental disorders or anxiety.

I have been given Xanax and have used a total of 8 of them (0.5mg) over the course of two weeks. I am TERRIFIED of them but in an attack it helps. I see a new psychiatrist day after tomorrow who deals in substance recovery. I think it's time I got on an anti depressant?!

Has anyone dealt with anything similar or used anti depressants in recovery?!
4 Responses
7163794 tn?1457370413
You ask a really good question, I think.....how long is too long for it to be w/d vs something else???  After reading above what you've come off of I would think that the majority of w/d's should have passed by now. Now, I dealt with anxiety and depression for months once I was completely clean but I had been taking my doc for roughly 7 years..... so I just figured mine just took longer, because I took them longer???  Once clean though, I did find that I have a very high anxiety level which is probably something I was trying to treat subconciously with my doc....But with time and working a program I have been able to put safeguards in place to help me.  It's been 90 days that you've been clean, so what are you doing for you to stay clean?  What are you doing to work out the mental aspects of addiction? You've worked on the physical, so how about the mental?
Avatar universal
I have not had much in the way of support from a substance abuse stand point...none actually. I suppose I didn't feel I was an addict so once I stopped the narcotics I thought I was good. I don't crave the drug or anything but as far as I can tell getting off the narcotics was such a traumatic event for me I've now developed something I can only liken to PTSD.

For four months I warded off withdrawals, tried tappering etc and then...just flushed them. I read and discussed what I'd experience in detox to the point of sheer phobia and fear for my life. Once detox had passed I had a brief two week window of good and then WHAM...panic attacks so crippling I was hospitalized multiple times.

I began seeing a new psychiatrist last week and was diagnosed with an anxiety disorder. This is WAY beyond paws. But that's the other thing...I read SO much about paws that now I have a phobia of that too which leads to more anxiety!

I've been put on an anti depressant. I tried therapy, a holistic approach with supplements and the symptoms are so severe I relented to medication. It's been 5 days. I'm seeing improvement in the anxiety and depression but this stuff has some nasty initial side effects.

I'm defeated feeling that I stopped one mind altering drug ony to require another. But it's bad...can't care for myself or my kids bad. So here I am :(
4522800 tn?1470329434
Hello & Sorry about your struggles.
I have tons of info on Paws too.
Has any one of those people you talked too, told you that it takes awhile for all the Brain Chemistry to adjust back from the removal of these Stims. I was told, over 3 yrs ago it would take up to a yr or more. One being that I have used off and on for yrs & yrs and another was going c/t too.

I have some info right in front of me that describes at least 10 or more brain neurotransmitters, receptors, hormones, ect., all of it this is affected when we use. There is so much more to it and if a person can relate to understanding how w/ds is related to the Brain adjustment then this will help.

90 days is still early as far as the Mental goes. I know how you feel because I went crazy tying to get through it. My Hub kept reminding me what the Brain Dr said. He was so right and YOU will see the light soon enough. It is just real hard for us to deal with these real emotions that we have masked for so long. Life will throw some curve balls are way too. All I can say is just hang tight and even real tight and give this more time. Try not to put any drugs in your body right now, so your brain can adjust and fire back up on it's own time. I wish you the best..It will get better in TIME!
Bless
Vickie
Avatar universal
I so appreciate the response. I have been on antidepressants (Lexapro) for 7 days now. The side effects aren't fun but they are thankfully few.

I fully 100% agree that this is my brain adjusting and I weathered it for 90 days. I wanted so badly to stick it out but I was starving to death from committing spells and was incompacitated, truthfully. My husband is a sailor and I have two small kids.

It got so bad the kids and I just moved from Hawaii to CA and in with my parents. I've left my husband to finish is tour for a year. I'm healing with 24 hour help and soon my tenants will vacate my home here and when I'm able we will move in.

This is something much bigger than paws though I do believe paws and my fears and stress surrounding using the narotics and stopping them triggered this panic disorder.

I'm mad I'm on the medication as I feel I back tracked. We will try this medicine for six months and then ween me off. By then I should be stable and back in home which I desperately need.

I'm hopeful and experiencing progress but it's slow. It seems more of a nervous break down than paws at this point. My psychiatrist has attributed it to both issues. She specializes in substance abuse recoery and she's very knowledgable.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.